MAUDE Adverse Event Report: CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA STEALTH 32 LHOOK LAP ELEC PKG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-5274-132
Medical Device Problem Codes Material Fragmentation (1261); Peeled/Delaminated (1454)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Conmed (b)(6) reported on behalf of their customer that the device, 60-5274-132, stealth 32 lhook lap elec pkg was being used on (b)(6) 2022 during a total laparoscopic hysterectomy procedure when it was reported ¿that the tip coating or insulation tube of l-hook electrode was peeled off during the surgery.Therefore, the use of that device was discontinued.¿ there was no impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.An alternate device of the same was used to complete the procedure.Further assessment found that the procedure was delayed approximately 1 to 1.5 hours and it is unknown if a fragment fell into the surgical site.¿cleaning was performed more than usual.¿ this report is being raised on the basis of potential injury based upon the lack of information regarding if fragments fell into the patient and potentially remain.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-5274-132, stealth 32 lhook lap elec pkg was being used on 2jun22 during a total laparoscopic hysterectomy procedure when it was reported ¿that the tip coating or insulation tube of l-hook electrode was peeled off during the surgery.Therefore, the use of that device was discontinued.¿ there was no impact or injury to the patient or user.There was no report of medical intervention or any prolonged hospitalization for the patient.An alternate device of the same was used to complete the procedure.Further assessment found that the procedure was delayed approximately 1 to 1.5 hours and it is unknown if a fragment fell into the surgical site.¿cleaning was performed more than usual.¿ this report is being raised on the basis of potential injury based upon the lack of information regarding if fragments fell into the patient and potentially remain.
 
Additional Manufacturer Narrative
Received one 60-5274-132 in original opened package.Lot number was verified.Performed a visual inspection, the tip of the electrode was peeling.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 15 reports, regarding 22 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: examine this device prior to use for damage.Do not use if damage is found.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
STEALTH 32 LHOOK LAP ELEC PKG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14735081
Report Number1320894-2022-00129
Device Sequence Number2226835
Product Code GEI
UDI-Device Identifier30653405010733
UDI-Public(01)30653405010733(17)270119(10)202201201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60-5274-132
Device Catalogue Number60-5274-132
Device Lot Number202201201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic